Announcement

Collapse
No announcement yet.

Mesalazine and Ciprolet and Metronidazole

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Mesalazine and Ciprolet and Metronidazole


    Good day. I am the breasfeeding mother. Age of my son - 6 weeks. I have now an exacerbation of nonspecific ulcer colitis. The doctor appointed such treatment:
    - Mesalazine (2 tablets /3 times a day)
    - Ciprolet (Ciprofloxacin) (500mg 2 times a day / 10 days)
    - Metronidazole (500 mg 2 times a day / 14 days).

    May I continue breastfeeding or it is necessary to look for alternative ways?

    I hope for your help. Thanks in advance.

  • #2
    Genia-vas,

    Mesalazine (mesalamine) is rated an L3-limited data-probably compatible. The amount transferred into breast milk is 0.12-8.76% of your dose. [COLOR=#333333][FONT=lucida grande]Watery diarrhea has been reported but this appears to be rare. Commonly used in many patients without reported complications. Monitor the infant for gastrointestinal symptoms such as watery diarrhea, bloody diarrhea, vomiting, and mucous in the stools.

    Ciprolet (ciprofloxacin) is rated an L3-limited data-probably compatible. The amount transferred into milk is 2.1-6.34% of your dose. Short term use of 10 days is probably ok, but long term use is not recommended. Monitor the infant for vomiting, diarrhea, changes in gastrointestinal flora and rash.

    Metronidazole (flagyl) is rated an L2-limited data- probably compatible. The amount transferred into milk is 12.6-13.5 of your dose. [/FONT][/COLOR][COLOR=#333333][FONT=lucida grande]Although the relative infant dose via milk is moderately high depending on the dose and timing, it is still important to remember that metronidazole is commonly used in premature neonates, infants, and children at much higher therapeutic dosages than those attained in milk. Thus far, virtually no adverse effects have been reported. Monitor the infant for dry mouth, vomiting, diarrhea, changes in gastrointestinal flora, urine may turn brown, rash.[/FONT][/COLOR]

    These taken individually are probably ok, but when taken all together they could cause problems as they all have basically the same side effects on the infant. I discussed this with Dr Hale, he advised breastfeeding every other feeding and using formula or donor milk the other feedings to reduce exposure to these medications. I would take the medications right after breastfeeding, then supplement the next feeding then breastfeeding on the next feed.

    I hope this helps.

    Sandra Lovato R.N.
    InfantRisk Center
    806-352-2519

    Comment

    Working...
    X
    Muğla Escort Aydın Escort Çanakkale Escort Balıkesir Escort